MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BD7TCDF4L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 4-nov-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with an ez steer catheter and the tip appeared damaged which exposed internal components.It was reported that there was 60 hz noise displayed on the distal ablation catheter signal, displayed on the abbott ep recording system.This was a non-navigational a-v node ablation with the ngen¿ rf generator.They removed the catheter from the patient and noticed the tip appeared to be damaged, exposing internal components.They opened a replacement catheter (different lot) and the second catheter had the same issue with damaged tip, noticed prior to patient insertion.They opened a third catheter (normal tip), but the noise was still present on the recording system.They replaced the cable from catheter to generator (both were new, non-reprocessed), without resolution.They replaced the abbot pin block that the pin cable from generator was connected to, without resolution.The issue remained unresolved.The issue was found near the proximal electrodes.There was no other physical damage.There was no difficulty experience while maneuvering the catheter or during withdrawal.The issue of tip damage with internal components exposed will be reported as product malfunction against two (2) ez steer catheters.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with an ez steer catheter and the tip appeared damaged which exposed internal components.Device investigation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The tip was observed without problems, no broken or separation condition were observed.In addition, microscopic examination of the tip was performed and no wire or component exposed were identified.The tip issue reported by the customer could not be confirmed.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain (ifu) the following recommendations: do not scrub or twist the distal tip electrode during cleaning.Do not use excessive force to advance or withdraw the catheter when resistance is encountered during catheter manipulation through the sheath.In order to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23483373
Report Number2029046-2025-03731
Device Sequence Number13153812
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public(01)10846835002515(17)280703(10)31694832M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBD7TCDF4L
Device Lot Number31694832M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4MM NON-NAVIGATIONAL.; 4MM NON-NAVIGATIONAL.; ABBOTT AGILIS SHEATH.; ABBOTT EP RECORDING SYSTEM.; FOCAL CATH TO GEN STERILE CBL.; FOCAL CATH TO GEN STERILE CBL.; NGEN RF GENERATOR, US.
Patient SexUnknown